Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 34, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 28, 2004, 5:59 PM CDT for Baylor County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2004, 5:59 PM CDT (22:59 UTC)
- Expired
- Jul 28, 2004, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Baylor County, TX
The radar
The Altus AFB radar (KFDR), 97 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 11.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 282302 FFWOKC TXC023-290200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 559 PM CDT WED JUL 28 2004 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... BAYLOR COUNTY IN NORTHERN TEXAS * UNTIL 900 PM CDT * AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL 12 MILES SOUTH OF SEYMOUR..MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BOMARTON...MABELLE...RED SPRINGS...SEYMOUR AND WESTOVER THIS STORM WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ACROSS PARTS OF SOUTHERN BAYLOR COUNTY THROUGH 7 PM... ON TOP OF WIDESPREAD 4 TO 7 INCH RAINFALL FROM EARLIER TODAY. FLASH FLOODING OF CREEKS... STREAMS AND OTHER LOW LYING AREAS IS LIKELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING SUVS AND PICKUP TRUCKS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3341 9944 3341 9898 3371 9897 3365 9945 $$ MILLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:45 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 28, 3:45 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 345 PM CDT WED JUL 28 2004 .DISCUSSION... IMPRESSIVE RAINFALL AMOUNTS THIS MORNING IN PORTIONS OF NORTH TEXAS. 7.55 INCHES MEASURED NEAR BENJAMIN AND 7.20 INCHES REPORTED AT ARCHER CITY. NUMEROUS ROADS REPORTED WITH HIGH WATER OR CLOSED DUE TO FLOODING. WILL ISSUE FLASH FLOOD WATCH FOR THE FOUR COUNTIES AFFECTED BY THE VERY HEAVY RAIN THIS MORNING. HEAVY RAIN/FLOODING MAY BE A CONCERN IN OTHER AREAS AS WELL TONIGHT... BUT FLASH FLOOD GUIDANCE VALUES ARE RELATIVELY HIGH AND THE SPECIFIC GEOGRAPHY THAT MAY BE AFFECTED IS UNCERTAIN... SO WILL CONFINE WATCH TO THESE FOUR COUNTIES /SEE BELOW/. THE AREA OF RAIN MOVING THOUGH SOUTH CENTRAL OKLAHOMA AND NORTH CENTRAL TEXAS WILL CONTINUE TO MOVE EAST AND GIVE AREAS OF CENTRAL AND SOUTHEAST OKLAHOMA PERIODS OF MODERATE RAIN. MORE CONVECTION HAS BEEN DEVELOPING IN THE PANHANDLES AND JUST SOUTH OF OUR NORTH TEXAS COUNTIES. THESE WILL BECOME MORE WIDESPREAD AND GIVE HIGH CHANCES OF RAIN OVER MOST OF THE AREA. STORMS WILL CONTINUE INTO THURSDAY WITH POPS DECREASING TO SLIGHT CHANCE/CHANCE AFTER THIS. AT LEAST SLIGHT CHANCE POPS STILL LOOK GOOD THROUGH SATURDAY NIGHT OR SUNDAY AS UPPER FLOW TRANSITIONS INTO A NORTHWEST FLOW PATTERN. BUT RIDGE STRENGTHENS EARLY IN THE WORK WEEK REDUCING RAIN CHANCES AND TURNING UP THE HEAT AGAIN. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 78 67 88 / 80 60 20 20 HOBART OK 68 80 67 89 / 70 50 20 20 WICHITA FALLS TX 69 81 69 90 / 80 50 20 20 GAGE OK 65 81 64 87 / 60 40 20 20 PONCA CITY OK 66 76 66 87 / 70 60 20 20 DURANT OK 69 80 70 87 / 90 80 40 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...FLASH FLOOD WATCH TONIGHT FOR KNOX/BAYLOR/ARCHER/CLAY COUNTIES. && ...SPEG.
Hazardous weather outlook, Jul 28, 12:00 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT WED JUL 28 2004
OKZ004>048-050>052-TXZ083>090-291200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
WIDESPREAD RAIN AND THUNDERSTORMS WILL EXPAND ACROSS THE AREA TODAY
AS A MID LEVEL TROUGH APPROACHES THE AREA. ADDITIONAL THUNDERSTORMS
COULD DEVELOP OVER WESTERN KANSAS...AND THE OKLAHOMA AND TEXAS
PANHANDLES ALONG A SURFACE TROUGH...WHICH COULD THEN MOVE INTO THE
AREA. ALTHOUGH THUNDERSTORMS ARE EXPECTED...INSTABILITY AND VERTICAL
WIND SHEAR WILL REMAIN TOO WEAK TO SUPPORT SEVERE THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN HAS CAUSED SIGNIFICANT FLOODING PROBLEMS THIS MORNING
ACROSS SOUTHERN PARTS OF KNOX...BAYLOR...AND ARCHER COUNTIES...WITH
4 TO 8 INCHES REPORTED IN SOME AREAS. RAIN INTENSITY IS EXPECTED TO
DIMINISH THIS AFTERNOON...BUT RAIN MAY LINGER IN SOME AREAS FOR MOST
OF THE DAY...ALLOWING FLOODING TO PERSIST AND OR DEVELOP. REFER TO
THE LATEST FLOOD WARNINGS AND FLOOD STATEMENTS FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY ACROSS THE
AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
JAMESIn the hours before
Special weather statement, Jul 28, 12:42 PM CDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1242 PM CDT WED JUL 28 2004 TXZ089-090-281815- ARCHER TX-CLAY TX- 1242 PM CDT WED JUL 28 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND CLAY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM LAKE ARROWHEAD TO 6 MILES SOUTH OF WINDTHORST AT 1242 PM...MOVING EAST-NORTHEAST AT 25 MPH. ALTHOUGH THE PRIMARY CONCERN FROM THIS LINE OF STORMS WILL BE VERY HEAVY RAINFALL...THE ATMOSPHERIC ENVIRONMENT WILL SUPPORT THE FORMATION OF FUNNEL CLOUDS AND POSSIBLY STRONG WINDS. THIS LINE OF STORMS WILL BE MONITORED CLOSELY BY THE NORMAN FORECAST OFFICE. PEOPLE IN ARCHER AND CLAY COUNTIES...INCLUDING THE CITY OF HENRIETTA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
Special weather statement, Jul 28, 12:47 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1247 PM CDT WED JUL 28 2004 OKZ027-039-045-281815- GRADY OK-JEFFERSON OK-STEPHENS OK- 1247 PM CDT WED JUL 28 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY...JEFFERSON AND STEPHENS COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR DUNCAN...TO JUST WEST OF LOCO...TO 3 MILES SOUTHEAST OF RYAN AT 1247 PM...MOVING NORTHEAST AT 25 MPH. ALTHOUGH THE PRIMARY CONCERN FROM THIS STORM WILL BE VERY HEAVY RAINFALL...THIS STORM WILL BE CAPABLE PRODUCING FUNNEL CLOUDS AND POSSIBLY STRONG WINDS. THIS LINE OF STORMS WILL BE MONITORED CLOSELY BY THE NORMAN FORECAST OFFICE. PEOPLE IN GRADY...JEFFERSON AND STEPHENS COUNTIES... INCLUDING THE CITY OF DUNCAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 11
Special weather statement, Jul 28, 1:27 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 127 PM CDT WED JUL 28 2004 OKZ039>041-045-046-050-TXZ090-281900- CARTER OK-CLAY TX-GARVIN OK-JEFFERSON OK-LOVE OK-MURRAY OK-STEPHENS OK- 127 PM CDT WED JUL 28 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...CLAY...GARVIN... JEFFERSON...LOVE...MURRAY AND STEPHENS COUNTIES. A LINE OF THUNDERSTORMS WAS LOCATED FROM 11 MILES NORTH OF VELMA...TO HEALDTON...TO 7 MILES SOUTHWEST OF JOY AT 127 PM... MOVING NORTHEAST AT 20 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...TORRENTIAL RAINFALL WILL OCCUR WITH THIS LINE...WHICH WILL CAUSE MINOR FLOODING OF CITY STREETS...LOW LYING...AND POORLY DRAINED AREAS. PEOPLE IN CARTER...CLAY...GARVIN...JEFFERSON...LOVE...MURRAY AND STEPHENS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jul 28, 1:59 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 159 PM CDT WED JUL 28 2004 OKZ028-040-041-046-050-281930- CARTER OK-GARVIN OK-LOVE OK-MCCLAIN OK-MURRAY OK- 159 PM CDT WED JUL 28 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN...LOVE... MCCLAIN AND MURRAY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR PURDY...TO HENNEPIN...TO COURTNEY AT 159 PM...MOVING NORTHEAST AT 25 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...TORRENTIAL RAINFALL WILL OCCUR AND PRODUCE MINOR FLOODING OF CITY STREETS...IN ADDITION TO LOW LYING AND POORLY DRAINED AREAS. 11
Special weather statement, Jul 28, 2:23 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 223 PM CDT WED JUL 28 2004 OKZ028-040-041-046-050-282000- CARTER OK-GARVIN OK-LOVE OK-MCCLAIN OK-MURRAY OK- 223 PM CDT WED JUL 28 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER...GARVIN...LOVE... MCCLAIN AND MURRAY COUNTIES. A LINE OF THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTH OF MAYSVILLE...TO 5 MILES NORTHEAST OF LEON AT 223 PM...MOVING NORTHEAST AT 25 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...TORRENTIAL RAINFALL WITH THIS LINE WILL PRODUCE MINOR FLOODING OF CITY STREETS...ALONG WITH LOW LYING AND POORLY DRAINED AREAS. PEOPLE IN CARTER...GARVIN...LOVE...MCCLAIN AND MURRAY COUNTIES... INCLUDING THE CITY OF ARDMORE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. 11
Local storm report, Jul 28, 3:01 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
301 PM CDT WED JUL 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD BLUEGROVE 33.67N 98.23W
07/28/2004 CLAY TX DEPT OF HIGHWAYS
WATER OVER ROAD IN SEVERAL LOCATIONS ON FM 172 BETWEEN
BLUEGROVE AND LAKE ARROWHEAD.
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:49 AM CDT | Flash Flood Warning | OUN | Archer, Baylor, Knox | 3 hr |
| Jul 28, 11:30 AM CDT | Flash Flood Warning | OUN | Archer, Baylor, Clay, Knox | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.